Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 106, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 1, 2005, 5:57 PM MDT for Crowley County, Kiowa County, Colorado. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2005, 5:57 PM MDT (23:57 UTC)
- Expired
- Jul 1, 2005, 7:00 PM MDT
- In force
- 63 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
Counties Crowley County, CO, Kiowa County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 12.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -263 J/kg
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 012357
SVRPUB
COC025-061-020100-
/O.NEW.KPUB.SV.W.0106.050701T2357Z-050702T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
557 PM MDT FRI JUL 1 2005
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CROWLEY COUNTY IN SOUTHEAST COLORADO.
SOUTHWESTERN KIOWA COUNTY IN SOUTHEAST COLORADO.
* UNTIL 700 PM MDT.
* AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS CENTERED 6 MILES SOUTH OF WILD HORSE POINT...OR 34 MILES
NORTH OF LA JUNTA...AND WAS MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
OVER ARLINGTON BY 640 PM MDT.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3851 10316 3850 10363 3827 10347 3826 10329
3829 10282
$$4 follow-up statements
000
WWUS55 KPUB 020011
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
609 PM MDT FRI JUL 1 2005
COC025-020019-
/O.CAN.KPUB.SV.W.0106.000000T0000Z-050702T0100Z/
CROWLEY CO-
609 PM MDT FRI JUL 1 2005
...THE SEVERE THUNDERSTORM WARNING FOR CROWLEY COUNTY HAS BEEN
CANCELED...
AT 603 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF
LIGHTNING...THE WEATHER NO LONGER POSES AN IMMEDIATE THREAT TO LIFE
OR PROPERTY IN THIS AREA.
LAT...LON 3860 10287 3859 10313 3850 10318 3850 10349
3827 10347 3827 10329 3829 10282
$$
COC061-020100-
/O.CON.KPUB.SV.W.0106.000000T0000Z-050702T0100Z/
KIOWA CO-
609 PM MDT FRI JUL 1 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN KIOWA COUNTY
UNTIL 700 PM MDT...
AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 12
MILES NORTHWEST OF ARLINGTON...OR ABOUT 34 MILES NORTH OF LA JUNTA...
MOVING SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE...
6 MILES NORTHEAST OF ARLINGTON BY 645 PM MDT....
6 MILES SOUTHWEST OF HASWELL BY 700 PM MDT.
ANOTHER STRONG STORM WAS NOTED OVER NORTH CENTRAL KIOWA COUNTY 15
MILES WEST OF EADS. THIS STORM WAS MOVING EAST...NORTHEAST AT 20 MPH.
LAT...LON 3860 10287 3859 10313 3850 10318 3850 10349
3827 10347 3827 10329 3829 10282
$$
HODANISH000
WWUS55 KPUB 020025
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
624 PM MDT FRI JUL 1 2005
COC061-020100-
/O.CON.KPUB.SV.W.0106.000000T0000Z-050702T0100Z/
KIOWA CO-
624 PM MDT FRI JUL 1 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR WESTERN KIOWA COUNTY
UNTIL 700 PM MDT...
AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR
ARLINGTON...OR ABOUT 32 MILES NORTHEAST OF LA JUNTA...MOVING EAST AT
15 MPH.
THE SEVERE THUNDERSTORM WILL BE...
6 MILES SOUTH OF HASWELL BY 635 PM MDT.
ANOTHER STRONG STORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
PENNIES...ALONG WITH 60 MPH WINDS WAS LOCATED 8 MILES
WEST...NORTHWEST OF EADS. THIS STORM WAS MOVING EAST...NORTHEAST AT
15 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT
SATURDAY MORNING FOR SOUTHEAST COLORADO.
LAT...LON 3859 10266 3859 10313 3850 10318 3850 10349
3827 10347 3827 10329 3829 10282
$$
HODANISH000
WWUS55 KPUB 020047
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
647 PM MDT FRI JUL 1 2005
COC061-020100-
/O.CON.KPUB.SV.W.0106.000000T0000Z-050702T0100Z/
KIOWA CO-
647 PM MDT FRI JUL 1 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHERN KIOWA COUNTY
UNTIL 700 PM MDT...
AT 643 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 11 MILES
SOUTH OF HASWELL...OR ABOUT 31 MILES NORTHEAST OF LA JUNTA...MOVING
EAST AT 25 MPH.
THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
KIOWA COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT
SATURDAY MORNING FOR SOUTHEAST COLORADO.
LAT...LON 3837 10290 3842 10313 3850 10318 3835 10324
3831 10327 3827 10329 3827 10286
$$
HODANISH000
WWUS55 KPUB 020057
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
658 PM MDT FRI JUL 1 2005
COC061-020108-
/O.EXP.KPUB.SV.W.0106.000000T0000Z-050702T0100Z/
KIOWA CO-
658 PM MDT FRI JUL 1 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KIOWA COUNTY HAS
EXPIRED...
AT 656 PM MDT...DOPPLER RADAR SHOWED THAT THE SEVERE WEATHER HAS
MOVED OUT OF THIS AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO
LIFE OR PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT
SATURDAY MORNING FOR SOUTHEAST COLORADO.
LAT...LON 3837 10290 3842 10313 3850 10318 3835 10324
3831 10327 3827 10329 3827 10286
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:30 PM MDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 1, 2:30 PM MDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 230 PM MDT FRI JUL 1 2005 .SHORT TERM... (TONIGHT AND SATURDAY) CURRENTLY SATELLITE INDICATES A BOUNDARY THE EXTENDS TO NRN EL PASO COUNTY. ALONG THIS BOUNDARY THUNDERSTORMS HAVE BEEN FIRING. SFC DEW POINTS OVR THE SERN CO PLAINS AREA IN THE MID 40S TO LOWER 50S AND SERLY UPSLOPE FLOW INDICATED BY KPUX...UP TO ABOUT 9000 FT MSL. 0-6KM SHEAR VALUES ARE 35-45 KTS. CAPE VALUES ARE FORECAST TO RANGE FROM AROUND 600 J/KG NR THE ERN MTS TO AROUND 2500 J/KG OVR THE FAR SERN COUNTIES. ALL THIS SHOULD LEAD TO ISOLD TO SCT TSTMS OVR THE SERN PLAINS AND THE POTENTIAL FOR SOME SEVERE WEATHER. WILL KEEP JUST ISOLD POPS OVR WRN AREAS WHERE THE DRY LOWER LEVELS WL MEAN THE MAIN THREAT FROM SHOWERS AND TSTMS WL BE WIND. WL KEEP SOME POPS GOING INTO THE LATE NIGHT HRS AGAIN FOR THE FAR SE PLAINS. ON SATURDAY THERE WL STILL BE SOME MID LVL MSTR IN PLACE LIKE TODAY...BUT WITH WARMER TEMPS ALOFT THE ATMOSPHERE SHOULD BE HARDER TO GET STORMS GOING...SO WL JUST GO WITH AROUND 10 PERCENT COVERAGE OF POPS OVR THE MTS AND NEARBY PLAINS FOR THE AFTERNOON HOURS. 700MB TEMPS OVR THE AREA ARE FORECAST TO BE 1 TO 4 C WARMER THAN TODAY...THUS TEMPS WL STILL BE ABOVE NORMAL...HAVE MADE JUST A FEW ADJUSTMENTS TO MAX T GRID. .LONG TERM... (SUNDAY THROUGH FRIDAY) ...POTENTIAL FOR MESOSCALE CONVECTIVE SYSTEMS IN AND AROUND EASTERN COLORADO JUST ABOUT EACH DAY... UPPER LEVEL PATTERN PROJECTED TO REMAIN NEARLY STAGNANT INTO NEXT WEEK WITH A BROAD AREA OF HIGH PRESSURE ACROSS THE DESERT SW AND OLD MEXICO. SOME STRENGTHENING(E.G. HEIGHT RISES) ARE BEING FORECAST TOWARDS THE END OF THE PERIOD. THIS PROMOTES WLY FLOW ALOFT WITH MINOR SHORTWAVE TROUGHS MOVING THROUGH THE FLOW AND THE CNTRL ROCKIES BEING ON THE SRN FRINGE OF THE WESTERLIES. ALSO...IN THE LOW LEVELS...A (QUASI-STATIONARY) FRONTAL BOUNDARY WILL BE IN AND AROUND ERN CO INTO THE PLAINS AND MIDWEST WITH SFC HIGH PRESSURE ACROSS THE NRN TIER OF THE CONTIGUOUS 48 STATES. THIS PATTERN...IF IT MATERIALIZES...WILL BE HIGHLY SUSCEPTIBLE FOR NOCTURNAL MCS ACTIVITY JUST ABOUT EVERY DAY. LOW LEVEL DEW POINTS(E.G. 50S/60S IN ERN CO/WRN KS) WILL PROBABLY POOL ALONG AND NORTH OF THE FRONT IN ERN CO INTO THE PLAINS. AS THE MINOR SHORTWAVE TROUGHS MOVE THROUGH THE CNTRL ROCKIES...ISOLD-SCT SHRA/TSRA WILL LIKELY DEVELOP IN THE AFTN AND THEN EVOLVE INTO A MCS ACROSS THE CNTRL PLAINS DURING THE NGT. THE BIGGEST CHALLENGE IN THESE PATTERNS IS THE ACTUALLY LOCATION OF THE COLD FRONT/OUTFLOW BOUNDARY IN THE MORNING...WHICH IS THE PRECURSOR TO THE AFTN AND NIGHTTIME SHRA/TSRA FORECAST. ALSO WITH THIS DIFFICULT LOW LEVEL BOUNDARY FORECAST...TEMPS WILL BE A CHALLENGE IN ERN CO. IF THESE CLUSTER OF SHRA/TSRA FORM IN ERN CO...THERE WILL BE THE POTENTIAL FOR HEAVY RAIN WITH PROJECTED K-INDICES OF 40-45C. ALSO...THERE COULD BE A SEVERE CONVECTIVE WEATHER POTENTIAL. MEANWHILE...FURTHER WEST TOWARDS THE CONTDVD...MAINLY WARM/HOT AND DRY CONDITIONS WILL BE LIKELY WITH H7 TEMPS OF +15C TO +20C...HAINES INDICES OF 5-6...MINIMUM RH VALUES OF < 20%...AND FUELS CONTINUING TO CURE. THE FIRE DANGER THREAT WILL LIKELY INCREASE WITH NO WIDESPREAD WETTING PRECIPITATION ON THE HORIZON FOR THE CONTDVD. METZE && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. && 28/17
Hazardous weather outlook, Jul 1, 6:45 AM MDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 645 AM MDT FRI JUL 1 2005 COZ058>089-093>099-021300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 541 AM MDT FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE SOUTHEAST MOUNTAINS DURING THE EARLY AFTERNOON...SPREADING ONTO THE PLAINS AFTER 200 PM. A FEW STORMS COULD BECOME SEVERE ACROSS THE SOUTHEAST PLAINS LATE THIS AFTERNOON AND EVENING...WITH HAIL TO AROUND 1 INCH IN DIAMETER AND WIND GUSTS AROUND 60 MPH THE PRIMARY THREATS. LOCALLY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE. OVER THE REMAINDER OF SOUTHERN COLORADO...ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...WITH WIND GUSTS TO 50 MPH AND CLOUD TO GROUND LIGHTNING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ON SATURDAY...ISOLATED THUNDERSTORMS MAY DEVELOP IN A DRIER ATMOSPHERE OVER THE HIGHER TERRAIN AND DRIFT EAST. THE PRIMARY THREATS WILL BE GUSTY WINDS TO 50 MPH AND CLOUD TO GROUND LIGHTNING. ON SUNDAY...A COLD FRONT WILL MOVE THROUGH SOUTHEASTERN COLORADO LATER IN THE DAY...SPARKING ISOLATED THUNDERSTORMS IN THE EAST. ONE OR TWO MAY BE SEVERE WITH THE THREAT OF HAIL GREATER THAN 3/4 INCH IN DIAMETER...DAMAGING WINDS AROUND 60 MPH...AND CLOUD TO GROUND LIGHTNING. MEANTIME...ISOLATED STORMS WILL ALSO BE POSSIBLE IN THE WEST...PRODUCING GUSTY WINDS TO 45 MPH AND CLOUD TO GROUND LIGHTNING. BEGINNING ON THE FOURTH OF JULY...AND CONTINUING MUCH OF NEXT WEEK... A WEATHER PATTERN WILL FEATURE A PROLONGED PERIOD OF LOW LEVEL UPSLOPE FLOW IN THE EAST...COUPLED WITH WEST TO NORTHWEST FLOW ALOFT. THIS WILL RESULT IN DAILY AFTERNOON AND EVENING THUNDERSTORMS. A FEW STORMS EACH DAY WILL PROBABLY BE SEVERE...PRODUCING HAIL GREATER THAN 3/4 INCH IN DIAMETER...DAMAGING WINDS OVER 58 MPH...LOCALLY HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE ACROSS SOUTHEAST COLORADO AFTER 2 PM. LW/TLM
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:45 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 60 min |
| Jun 30, 8:20 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Kiowa, Otero | 55 min |
| Jun 30, 8:42 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 60 min |
| Jun 30, 9:14 PM MDT | Severe Thunderstorm Warning | PUB | Bent | 48 min |
| Jun 30, 9:31 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 90 min |
| Jun 30, 9:53 PM MDT | Severe Thunderstorm Warning | PUB | Crowley | 53 min |
| Jun 30, 10:35 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 32 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.